MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF BRACH 90CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306BU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135); Stenosis (2263)
Date of Event 06/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused inferior vena cava (ivc) wall perforation and stenosis.The indication for the filter implant has not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Stenosis is an abnormal narrowing of a vessel; this does not represent a device malfunction and may be related to vessel characteristics and/or patient factors.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the reported events has not been reported at this time and a clinical conclusion could not be determined as to the cause of the event.Without procedural films or post implant imaging available for review, the reported perforation and stenosis could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to the filter perforates the inferior vena cava (ivc) wall and demonstrates stenosis.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of chronic iron deficiency anemia, chest pain, left pleural effusion with atelectasis, elevated left hemidiaphragm, diabetes, gastric arteriovenous malformation, diverticulosis, hemorrhoids, adrenal insufficiency, paroxysmal atrial fibrillation, paraplegia secondary to a motor vehicle accident, post-traumatic stress disorder, allergic rhinitis, chronic pain syndrome, autonomic dysreflexia, neurogenic bladder (has a suprapubic catheter), seizures, homocystinemia, protein s deficiency, hiatal hernia, gastric reflux disease, gastric leiomyoma, cva x2, degenerative joint disease, mitral valve prolapse, insomnia, and hypercoagulable state.The indication for the filter placement was left leg deep vein thrombosis (dvt) and inability to anticoagulate due to drop in hematocrit and hemoglobin.The filter was deployed in the infrarenal inferior vena cava (ivc).Filter placement was immediately followed by placement of a peripherally inserted central catheter (picc) line via the right basilic vein.Nine days post implant, a magnetic resonance imaging (mri) of the abdomen was performed to rule out adenoma, no lesions were observed.Twelve days post implant a computed tomography (ct) scan of the abdomen and pelvis was performed due to a history of anemia, swollen leg and dvt.Results of the scan noted no pelvic masses or adenopathy, diffuse swelling of the left lower extremity and surgically absent uterus.The ivc filter is in place.Thirteen years and one month post implant, a ct scan of the abdomen was performed.The original radiology results were not provided.The images were submitted to additional review approximately two years after the scan was performed and noted ivc stenosis and 3mm mesenteric perforation.Additional information received per the patient profile form (ppf) states that the patient became aware of perforation of filter struts outside the inferior vena cava (ivc) and stenosis approximately thirteen years and one month post implant.The patient also reported shortness of breath, chest pain and tightness, migraines, nausea and fatigue related to the filter.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused inferior vena cava (ivc) wall perforation and stenosis.The patient reported becoming aware of the events approximately thirteen years and one month post implant.The patient also reported shortness of breath, chest pain and tightness, migraines, nausea and fatigue related to the filter.According to the medical record the patient had a history of chronic iron deficiency anemia, chest pain, left pleural effusion with atelectasis, elevated left hemidiaphragm, diabetes, gastric arteriovenous malformation, diverticulosis, hemorrhoids, adrenal insufficiency, paroxysmal atrial fibrillation, paraplegia secondary to a motor vehicle accident, post-traumatic stress disorder, allergic rhinitis, chronic pain syndrome, autonomic dysreflexia, neurogenic bladder (has a suprapubic catheter), seizures, homocystinemia, protein s deficiency, hiatal hernia, gastric reflux disease, gastric leiomyoma, cva x2, degenerative joint disease, mitral valve prolapse, insomnia, and hypercoagulable state.The indication for the filter placement was left leg deep vein thrombosis (dvt) and inability to anticoagulate due to drop in hematocrit and hemoglobin.The filter was deployed in the infrarenal ivc.Filter placement was immediately followed by placement of a peripherally inserted central catheter line via the right basilic vein.Nine days post implant, a magnetic resonance imaging (mri) of the abdomen was performed to rule out adenoma, no lesions were observed.Twelve days post implant a computed tomography (ct) scan of the abdomen and pelvis was performed due to a history of anemia, swollen leg and dvt.Results of the scan noted no pelvic masses or adenopathy, diffuse swelling of the left lower extremity and surgically absent uterus.The ivc filter is in place.Thirteen years and one month post implant, a ct scan of the abdomen was performed.The original radiology results were not provided.The images were submitted to additional review approximately two years after the scan was performed and noted ivc stenosis and 3mm mesenteric perforation.The product remains implanted and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Stenosis is an abnormal narrowing of a vessel; this does not represent a device malfunction and may be related to vessel characteristics and/or patient factors.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the reported events has not been reported at this time and a clinical conclusion could not be determined as to the cause of the event.Without procedural films or post implant imaging available for review, the reported perforation and stenosis could not be confirmed or further clarified.Shortness of breath, migraines, nausea and fatigue do not represent a device malfunction and may be related to underlying patient specific issues of comorbidities.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF BRACH 90CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12264525
Report Number1016427-2021-05220
Device Sequence Number14763592
Product Code DTK
UDI-Device Identifier20705032009475
UDI-Public20705032009475
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2008
Device Model Number466P306BU
Device Catalogue Number466P306BU
Device Lot NumberR1205487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age72 YR
Patient SexFemale
Patient RaceWhite